Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Given Magnapen for sinuitis, had liver reaction to Augmentin. Will antibiotics help ?

I have been given magnapen for sinuitis ( face pain green mucus following bout of laryngitis ) I previously had a liver reaction to Augmentin but had penicillin V 8 years later and was fine. I am alarmed to read that flucloxacillin is implicated too more often in hepatic injury thatn other penicillins. I think I will stop taking given that I ve read most sinusitis doesn t resolve with antibiotics? I am female 52 otherwise in good health
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

You are very right in always considering and being careful when you are taking any medication especially since you already had a reaction to a previous medication.

However you must also remember that antibiotics are life saving drugs and in cases where they are required they must be given albeit after proper consideration.

Regarding the role of antibiotics in sinusitis, antibiotics may not permanently cure the chronic or recurrent sinusitis but they are definitely indicated in the control and cure of acute bacterial sinusitis and may be even life saving in many situations. They also can prevent and treat the many life threatening complications of sinusitis.

So if you are feeling better then fine otherwise it is wise to take the prescribed antibiotic and am sure you will definitely feel better.


Dr Sriram Nathan
Answered: Wed, 14 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor